# SDR JIKA2016121501

- Difficulty date: December 15, 2016
- Submitted: December 20, 2016
- Operation: Air carrier
- Aircraft: N59973
- Make and model: Piper PA-31-350
- Aircraft serial: 317552079
- Aircraft time: 18,948 hours, 22,017 cycles
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: LW12463
- Part serial: IBR00051
- Condition: Failed
- Location: Rt Engine
- Part time: 650 hours, 1,010 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E, A

## Discrepancy

DURING CLIMB, EXPERIENCED THE RIGHT ENGINE RPM FLUCTUATED.  ADVANCED THROTTLE & NO POWER CHANGE OR CHANGE IN MANIFOLD PRESSURE, DREW ENGINE BACK TO IDLE & CHT REDUCED. FOLLOWED EMERGENCY PROCEDURES AND SHUTDOWN THE ENGINE.  DECLARED AN EMERGENCY, RETURNED TO DEPARTURE.AND LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED THE ENGINE AND REMOVED THE OIL FILTER AND INSPECTED FOR CONTAMINATION. THE RESULTS NOTED WERE NON-FERRIS MATERIAL & COINCIDE WITH A TURBO-CHARGER BEARING FAILURE. REMOVED AND REPLACED THE TURBO CHARGER WITH OVERHAULED UNIT. RETURNED TO SERVICE
